Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 6, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 14, 2011, 4:43 AM CDT for 10 counties in Wisconsin. It took effect at Sep 15, 2011, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 4:43 AM CDT (09:43 UTC)
- In effect from
- Sep 15, 2011, 3:00 AM CDT
- Expired
- Sep 15, 2011, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 124 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS73 KGRB 140943 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 443 AM CDT WED SEP 14 2011 ...FROST EXPECTED IN CENTRAL WISCONSIN LATE TONIGHT... .AS HIGH PRESSURE BUILDS INTO MINNESOTA LATE TONIGHT...CLEARING SKIES AND DECREASING WINDS ARE EXPECTED IN CENTRAL WISCONSIN. THIS SHOULD ALLOW AREAS OF FROST TO FORM. ALTHOUGH COOL TEMPERATURES ARE ANTICIPATED ACROSS THE ENTIRE AREA TONIGHT...CLOUDS AND WINDS SHOULD PREVENT WIDESPREAD FROST OR FREEZING TEMPERATURES FOR LOCATIONS NORTH AND EAST OF THE ADVISORY AREA. CONDITIONS WILL BE MORE FAVORABLE FOR FROST AND FREEZING TEMPERATURES OVER THE ENTIRE AREA ON THURSDAY NIGHT. WIZ018-030-035-036-045-141745- /O.NEW.KGRB.FR.Y.0006.110915T0800Z-110915T1300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 443 AM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. * AREAS OF FROST ARE ANTICIPATED LATE TONIGHT INTO EARLY THURSDAY MORNING. FARMERS AND OTHERS WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
3 follow-up statements
841 WWUS73 KGRB 141724 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1224 PM CDT WED SEP 14 2011 ...FROST EXPECTED IN CENTRAL WISCONSIN LATE TONIGHT... .AS HIGH PRESSURE BUILDS INTO MINNESOTA LATE TONIGHT...CLEARING SKIES AND DECREASING WINDS ARE EXPECTED IN CENTRAL WISCONSIN. THIS SHOULD ALLOW AREAS OF FROST TO FORM. ALTHOUGH COOL TEMPERATURES ARE ANTICIPATED ACROSS THE ENTIRE AREA TONIGHT...CLOUDS AND WINDS SHOULD PREVENT WIDESPREAD FROST OR FREEZING TEMPERATURES FOR LOCATIONS NORTH AND EAST OF THE ADVISORY AREA. CONDITIONS WILL BE MORE FAVORABLE FOR FROST AND FREEZING TEMPERATURES OVER THE ENTIRE AREA ON THURSDAY NIGHT. WIZ018-030-035-036-045-150130- /O.CON.KGRB.FR.Y.0006.110915T0800Z-110915T1300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1224 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. * AREAS OF FROST ARE ANTICIPATED LATE TONIGHT INTO EARLY THURSDAY MORNING. FARMERS AND OTHERS WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MRC/DDV
458 WWUS73 KGRB 150130 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 830 PM CDT WED SEP 14 2011 ...FROST EXPECTED OVER NORTH-CENTRAL AND CENTRAL WISCONSIN LATE TONIGHT... .ALTHOUGH WINDS WILL BE ONSHORE OFF LAKE SUPERIOR TONIGHT...A VERY CHILLY AIRMASS WILL SPREAD ACROSS THE REGION. TEMPERATURES HAVE ALREADY FALLEN INTO THE UPPER 30S TO LOWER 40S OVER NORTH-CENTRAL WISCONSIN AND CONDITIONS SUPPORT TEMPERATURES FALLING INTO THE LOWER 30S BY MORNING...THEREBY EXPOSING TENDER VEGETATION TO NEAR FREEZING TEMPERATURES OVER NORTH-CENTRAL WISCONSIN. TEMPERATURES ARE WARMER OVER CENTRAL WISCONSIN...BUT CLEARING SKIES WILL ALSO ALLOW TEMPERATURES TO FALL NEAR FREEZING. EVEN THOUGH COOL TEMPERATURES ARE EXPECTED EVERYWHERE...CONDITIONS WILL BE MORE FAVORABLE FOR FROST AND FREEZING TEMPERATURES OVER THE ENTIRE AREA ON THURSDAY NIGHT. WIZ005-010>012-019-151100- /O.EXA.KGRB.FR.Y.0006.110915T0800Z-110915T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... ANTIGO 830 PM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. * AREAS OF FROST ARE ANTICIPATED LATE TONIGHT INTO EARLY THURSDAY MORNING. FARMERS AND OTHERS WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ018-030-035-036-045-151100- /O.CON.KGRB.FR.Y.0006.110915T0800Z-110915T1300Z/ LINCOLN-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 830 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. * AREAS OF FROST ARE ANTICIPATED LATE TONIGHT INTO EARLY THURSDAY MORNING. FARMERS AND OTHERS WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MPC
838 WWUS73 KGRB 150907 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 407 AM CDT THU SEP 15 2011 ...FROST EXPECTED OVER NORTH CENTRAL AND CENTRAL WISCONSIN THIS MORNING... .TEMPERATURES HAVE FALLEN INTO THE LOWER TO MIDDLE 30S OVER NORTH CENTRAL AND CENTRAL WISCONSIN THIS MORNING. ALTHOUGH PATCHY LOW CLOUDS AND PERSISTENT LIGHT WINDS MAY PREVENT WIDESPREAD FROST FROM OCCURRING...AREAS OF FROST ARE STILL LIKELY IN NORTH CENTRAL AND CENTRAL WISCONSIN EARLY THIS MORNING. CONDITIONS WILL BE EVEN MORE FAVORABLE FOR FROST AND FREEZING TEMPERATURES AWAY FROM LAKE MICHIGAN TONIGHT. A HARD FREEZE IS LIKELY OVER MUCH OF NORTH CENTRAL...FAR NORTHEAST AND CENTRAL WISCONSIN...WITH WIDESPREAD FROST ANTICIPATED NEAR THE BAY AND THE FOX VALLEY. LOOK FOR ADDITIONAL FROST AND FREEZE HEADLINES TO BE ISSUED LATER TODAY. WIZ005-010>012-018-019-030-035-036-045-151300- /O.CON.KGRB.FR.Y.0006.000000T0000Z-110915T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 407 AM CDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S EARLY THIS MORNING. * AREAS OF FROST WILL OCCUR EARLY THIS MORNING. FARMERS AND OTHERS WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 14, 4:12 AM CDT, 31 minutes earlier.
Area forecast discussion, Sep 14, 4:12 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 412 AM CDT WED SEP 14 2011 .SHORT TERM...TODAY THROUGH THURSDAY...MAIN FCST CONCERNS ARE COOL TEMPS...FROST/FREEZE POTENTIAL LATE TONIGHT...AND PCPN CHCS. A REINFORCING SHOT OF COOL CANADIAN AIR WAS PUSHING INTO GRB CWA EARLY THIS MORNING...IN THE WAKE OF A COLD FRONT WHICH WAS MOVG THROUGH EC WI. WV IMAGERY SHOWED AN UPPER VORTEX OVER CENTRAL ONTARIO...WITH A POTENT VORT ROTATING AROUND IT'S NW PERIPHERY INTO NE MANITOBA. THIS VORT IS EXPECTED TO AFFECT N WI LATER TODAY INTO TONIGHT. EXPECT PARTLY CLOUDY SKIES TO PREVAIL THIS MORNING...DUE TO SUBSIDENCE BEHIND THE COLD FRONT. THE EXCEPTION WILL BE OVER NC WI...WHERE COLD NW FLOW WILL LEAD TO INCREASING LAKE-ENHANCED CLOUDS AND PERHAPS A FEW SHOWERS OVER VILAS CO. CLOUDS/SHOWERS ARE EXPECTED TO INCREASE OVER NC WI THIS AFTERNOON AS THE MANITOBA S/W TROF APPROACHES. DID NOT MAKE ANY SIGNIFICANT CHGS TO THE PREV TEMP FCST...WITH HIGHS EXPECTED TO BE IN THE 50S. THE STG VORT WILL SHIFT THROUGH N WI TONIGHT...PRODUCING ISOLD/SCT SHOWERS OVER NC/NE WI. BUMPED POPS UP TO 50 PERCENT OVER VILAS CO... WHERE LK-H8 DELTA-T'S OF 18-20 C WILL CAUSE CONTINUED LAKE ENHANCEMENT. POPS MAY NEED TO BE RAISED TO LIKELY IN VILAS CO WITH THE NEXT FCST. THE VORT IS EXPECTED TO SHIFT EAST OF THE REGION DURING THE OVERNIGHT PERIOD...RESULTING IN A DECREASE IN CLOUDS/ SHOWERS OUTSIDE OF THE TYPICAL LK-EFFECT AREAS. WITH A VERY COOL AIR MASS IN PLACE...ATTENTION TURNS TO THE POTENTIAL FOR FROST/ FREEZE HEADLINES LATE TONIGHT. WITH THE CANADIAN SFC HIGH STAYING WELL TO OUR WEST (OVER MN)...LINGERING SFC PRESSURE GRADIENT... BOUNDARY LAYER WINDS AROUND 20 KTS AND LK-ENHANCED CLOUDS REMAINING OVER NC WI...CONDITIONS ARE NOT IDEAL FOR WIDESPREAD FREEZING TEMPS OR FROST. BEST BET FOR CLEARING SKIES AND LIGHT WINDS WILL BE OVER OUR SW COUNTIES...SO HAVE OPTED TO ONLY ISSUE A FROST ADVISORY THERE. THIS MATCHES UP WELL WITH HEADLINES FROM SURROUNDING OFFICES. THE SFC HIGH WILL BUILD INTO WI ON THURSDAY...RESULTING IN PLENTY OF SUNSHINE...BUT CONTINUED COOL TEMPS. KEPT THE DRY FCST INTACT FOR NC WI...BUT WOULD NOT BE SURPRISED IF A FEW SHOWERS LINGER INTO THE MORNING HOURS IN VILAS CO. MIXING THROUGH 800 MB SUPPORTS HIGHS IN THE LOWER TO MIDDLE 50S. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. TEMPERATURES ARE THE MAIN CONCERN FOR THE LATTER HALF OF THE WORK WEEK. THEN THE MAIN CONCERN BECOMES TIMING OF PRECIPITATION MOVING INTO THE AREA LATE IN THE WEEKEND. DID NOT MAKE DRASTIC CHANGES TO THE PREVIOUS FORECAST. FRIDAY MORNING WILL BE THE COLDEST AS HIGH PRESSURE SLOWLY PASSES OVER THE AREA WITH LIGHT WINDS AND MOSTLY CLEAR SKIES. GUIDANCE WAS SHOWING PLENTY OF LOWS BELOW FREEZING IN NORTHERN WISCONSIN...BOTH THE 00Z NAM MOS AND GFS MOS HAD A LOW OF 29 FOR RHINELANDER. IT WOULD APPEAR THAT A FREEZE WARNING WILL BE NEEDED FOR A LARGE PART OF THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY MORNING. A GRADUAL WARMING TREND CAN BE EXPECTED IN RETURN FLOW ON THE BACK SIDE OF THE DEPARTING HIGH. AN UPPER LEVEL TROUGH WILL BRING A CHANCE OF PRECIPITATION BACK TO THE AREA SUNDAY AND SUNDAY NIGHT. HAVE A SMALL AREA OF SLIGHT CHANCE IN POP GRIDS FOR CENTRAL WISCONSIN LATE SATURDAY NIGHT TO MATCH WITH SURROUNDING GRIDS. HAVE CHANCE POPS ACROSS THE WESTERN PART OF THE FORECAST AREA SUNDAY AND THE ENTIRE AREA SUNDAY NIGHT AS THE SYSTEM MOVES EAST. && .AVIATION...COLD NORTHWEST FLOW ACROSS WESTERN LAKE SUPERIOR WILL RESULT IN MORE LAKE-ENHANCED CLOUDS/SHOWERS OVER NC WI TODAY AND TONIGHT. THE SHOWERS WILL BE MOST NUMEROUS LATE THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH N WI. MVFR CIGS ARE POSSIBLE IN RHI TONIGHT. THE REST OF THE AREA SHOULD SEE MAINLY VFR CONDITIONS THOUGH TONIGHT. GUSTY NW WINDS ARE EXPECTED TODAY. && .MARINE...INCREASING INSTABILITY OVER LAKE MICHIGAN WILL LEAD TO GUSTY NW WINDS TODAY. FREQUENT GUSTS IN EXCESS OF 25 KTS SHOULD CONTINUE THROUGH THURSDAY MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THE PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 8 AM CDT THURSDAY FOR WIZ018-030-035- 036-045. && KIECKBUSCH/MG
Hazardous weather outlook, Sep 13, 3:06 PM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 306 PM CDT TUE SEP 13 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 306 PM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SMOKEY CONDITIONS MAY RETURN TO NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN ON WEDNESDAY...AS NORTHWEST WINDS REDEVELOP. FROST IS POSSIBLE ON WEDNESDAY NIGHT...ESPECIALLY ACROSS CENTRAL WISCONSIN. FREEZING TEMPERATURES ARE LIKELY AT MOST AREAS AWAY FROM THE BAY AND LAKE ON THURSDAY NIGHT. BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION IF YOU ARE INTERESTED IN PROTECTING COLD-SENSITIVE PLANTS AND EXTENDING THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-142015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 306 PM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO THURSDAY...AS NORTHWEST WINDS GUST TO 30 KNOTS AT TIMES. TE/JS
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.